Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2001, 6:15 PM EDT for Baker County, Union County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 6:15 PM EDT (22:15 UTC)
- Expired
- Jun 4, 2001, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baker County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 042216 SVRJAX FLC003-125-042300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BAKER COUNTY IN NORTHEAST FLORIDA UNION COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN UNION COUNTY...OR ABOUT 6 MILES NORTHEAST OF RAIFORD...MOVING VERY LITTLE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. LAT...LON 3019 8205 3024 8223 3011 8228 3010 8217 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT MON JUN 04 2001 CURRENTLY...ATLC SEA BREEZE MOVING SLOWLY INLAND AND APPROACHING THE ST JOHNS RIVER. VIS IMAGERY SHOW BEST CU FIELD FORMING IN SRN COUNTIES...NEAR THE SUWANNEE VALLEY...AND COASTAL GEORGIA. ISOL SHOWERS AND TS FORMING NEAR SUWANNEE VALLEY AND WIDELY SCT OVER MARION...PUTNAM...AND FLAGLER COS. ALOFT...5H HIGH OFF THE E FL COAST EXPECTED TO DRIFT SW NEXT 48 HRS. FORECAST...WITH ATLC AND GULF SEA BREEZES MOVING INLAND BEST CHANCES WILL BE NEAR I-75 CORRIDOR WITH CONVECTION LIKELY LASTING TO ALMOST MIDNIGHT TONIGHT. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE SHOWERS/ THUNDERSTORMS INLAND AREAS TONIGHT FOR FL ZONES. TUE AND TUE NIGHT...RIDGE AXIS CONTINUES DRIFTING NWD AHEAD OF NEXT FRONTAL SYSTEM. THIS WILL BE CONDUCIVE FOR GOOD INLAND SEA BREEZE PENETRATION/COLLISIONS AND THUS HIGHER POPS FOR INLAND AREAS AGAIN. WED AND WED NIGHT...DEEPER MOIST SLY FLOW PROGGED FOR THE REGION SO DAYTIME TEMPS WILL NOT BE AS WARM. PWATS OF ABOUT 1.5-1.8 INCHES WITH SEA BREEZE INTERSECTIONS A LITTLE FARTHER E OF I-75...AS 850 MB FLOW ACQUIRES MORE OF A WLY COMPONENT. THUS WILL PUT POPS LITTLE HIGHER THAN TUE FOR ERN ZONES TO ACCOUNT FOR THIS. GUIDANCE TEMPS IN GOOD AGREEMENT BUT WILL LEAN TOWARD NGM TEMPS ON TUE. MARINE...SE WINDS HAVE INCREASED 10-15KT WITH SEA BREEZE. BAR PILOT REPORTS SEAS 2 FT WHICH IS IN GOOD AGREEMENT WITH BUOYS. SIMILAR CONDS EXPECTED TUE AND WED. WILL GO WITH HIGHER WINDS WED NIGHT AS PRES GRADIENT TIGHTENS WITH APPROACH OF FRONT. EXTDD...AVN SHOWS FRONT MOVING INTO THE CWA FRI WITH DEEP LAYER MOISTURE EXITING FA EARLY SAT. WILL KEEP MOST OF FA PRECIP-FREE OVER THE WEEKEND WITH TEMPS NEAR CLIMO. PRELIM AMG 69/94/71/91 1324 SSI 72/88/72/88 1224 JAX 71/92/71/90 1325 GNV 70/92/70/90 2435 02 .JAX... .FL...NONE. .GA...NONE.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:59 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
| Jun 4, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| Jun 4, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 41 min |
| Jun 4, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 29 min |
| Jun 4, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 46 min |
| Jun 4, 5:10 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 35 min |
| Jun 4, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.